Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 285, NWS Mobile, AL

October 9, 2009Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Oct 9, 2009, 6:09 PM CDT for Wilcox County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2009, 6:09 PM CDT (23:09 UTC)
Expired
Oct 9, 2009, 7:00 PM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 129 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 092309
SVRMOB
ALC131-100000-
/O.NEW.KMOB.SV.W.0285.091009T2309Z-091010T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
609 PM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF CAMDEN...

* UNTIL 700 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
  MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM 5 MILES
  NORTHWEST OF ALBERTA TO 3 MILES SOUTHWEST OF CAMDEN TO 3 MILES WEST
  OF BELLVIEW...AND WAS MOVING EAST AT 40 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  CAMDEN...BOYKIN AND REHOBOTH BY 615 PM CDT...
  FATAMA AND ESTELLE BY 625 PM CDT...
  WATSONVILLE BY 630 PM CDT...
  DARLINGTON BY 635 PM CDT...
  CALEDONIA AND ACKERVILLE BY 640 PM CDT...
  RUTHVEN BY 645 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

DAMAGING WINDS WERE REPORTED NEAR WITH THESE STORMS IN THE PAST HALF 
HOUR.  TREES HAVE BEEN BLOWN DOWN. SEEK SHELTER INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3221 8736 3221 8732 3210 8721 3210 8719
      3206 8716 3206 8686 3197 8685 3197 8691
      3184 8691 3184 8750 3198 8746 3206 8750
      3213 8759 3215 8758 3215 8753 3227 8753
      3228 8750 3228 8743
TIME...MOT...LOC 2308Z 250DEG 28KT 3228 8747 3198 8732
          3187 8739

$$
4 follow-up statements
000 
WWUS54 KMOB 092318
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
618 PM CDT FRI OCT 9 2009

ALC131-100000-
/O.CON.KMOB.SV.W.0285.000000T0000Z-091010T0000Z/
WILCOX AL-
618 PM CDT FRI OCT 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN WILCOX COUNTY...

AT 616 PM CDT... A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS OVER 60 MPH WERE ALONG A LINE EXTENDING FROM ALBERTA 
TO BOYKIN TO FATAMA TO BELLVIEW...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FATAMA BY 625 PM CDT...
  DARLINGTON BY 630 PM CDT...
  ACKERVILLE BY 635 PM CDT...
  WATSONVILLE...SNOW HILL AND MCBRYDES BY 640 PM CDT...
  OAK HILL...FURMAN AND CALEDONIA BY 645 PM CDT...
  RUTHVEN BY 650 PM CDT...

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.


LAT...LON 3221 8736 3220 8731 3210 8721 3210 8719
      3206 8716 3206 8686 3197 8685 3197 8691
      3185 8692 3184 8749 3194 8738 3204 8735
      3208 8738 3217 8752 3227 8753 3228 8743
TIME...MOT...LOC 2318Z 252DEG 30KT 3227 8745 3210 8725
          3193 8722 3184 8736

$$
000 
WWUS54 KMOB 092325
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT FRI OCT 9 2009

ALC131-100000-
/O.CON.KMOB.SV.W.0285.000000T0000Z-091010T0000Z/
WILCOX AL-
625 PM CDT FRI OCT 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN WILCOX COUNTY...

AT 624 PM CDT... NWS RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE 
OF PRODUCING DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A 
LINE EXTENDING FROM 7 MILES NORTH OF REHOBOTH TO 9 MILES NORTHWEST 
OF ACKERVILLE TO DARLINGTON TO ESTELLE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DARLINGTON AND ACKERVILLE BY 630 PM CDT...
  SNOW HILL AND MCBRYDES BY 640 PM CDT...
  FURMAN BY 650 PM CDT...

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND 
THEY WILL RELAY YOUR REPORT.

LAT...LON 3196 8694 3190 8725 3203 8726 3210 8727
      3215 8736 3222 8740 3221 8736 3220 8731
      3210 8721 3210 8719 3206 8716 3206 8686
TIME...MOT...LOC 2325Z 252DEG 32KT 3229 8736 3212 8716
          3200 8713 3192 8722

$$
000 
WWUS54 KMOB 092341
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CDT FRI OCT 9 2009

ALC131-100000-
/O.CON.KMOB.SV.W.0285.000000T0000Z-091010T0000Z/
WILCOX AL-
641 PM CDT FRI OCT 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL WILCOX COUNTY...

AT 639 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OVER 60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF ACKERVILLE TO 7 MILES NORTHEAST OF ACKERVILLE TO SNOW HILL 
TO DARLINGTON...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN WILCOX COUNTY AT 650 PM CDT

PLEASE CALL TO REPORT ANY TORNADOES...FUNNEL CLOUDS...OR OTHER 
HAZARDOUS WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3197 8715 3201 8710 3204 8709 3206 8708
      3206 8686 3196 8694 3193 8710
TIME...MOT...LOC 2340Z 258DEG 29KT 3220 8707 3212 8700
          3200 8698 3193 8708

$$
000 
WWUS54 KMOB 092351
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
651 PM CDT FRI OCT 9 2009

ALC131-100001-
/O.EXP.KMOB.SV.W.0285.000000T0000Z-091010T0000Z/
WILCOX AL-
651 PM CDT FRI OCT 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILCOX COUNTY IS 
NOW CANCELLED...

TO REPORT ANY TORNADOES...FUNNEL CLOUDS...OR OTHER HAZARDOUS WEATHER 
OBSERVATIONS TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 
8 7 7 6 3 3 6 7 7 2.

LAT...LON 3197 8715 3201 8710 3204 8709 3206 8708
      3206 8686 3196 8694 3193 8710
TIME...MOT...LOC 2351Z 180DEG 0KT 3202 8718 3206 8707
          3205 8693 3196 8687

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:42 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 9, 3:42 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT FRI OCT 9 2009

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...HIGH PREVIOUSLY OVER
THE CAROLINAS HAS MOVED EAST INTO ONLSOW BAY INTO WESTLANT. WEAK OPEN
WAVE IN THE OHIO VALLEY FROMING ALONG A STATIONARY FRONT ASSOCIATED
WITH A DEEP LOW OVER SOUTHERN HUDSON BAY. THAT OPEN WAVE IS PROVIDING
A SLUGGISH IMPETUS TO A WEAK COLD FRONT STILL LINGERING OVER THE
CENTRAL GULF COAST REGION FROM SOUTHEAST AL TO INLAND SE MS. ALOFT
MID TO UPPER TROUGH OVER THE CENTRAL CONUS WILL DAMPEN AS IT MOVES
EAST WEAKENING THE ADVECTIVE PROCESSES AND VERTICAL CIRCULATIONS OF
COLD FRONT AHEAD OF IT. THAT FEATURE IN TURN WILL DRIFT EAST AND
BECOME STATIONARY OVER CENTRAL AL OVERNIGHT. SLIGHTLY DRIED OUT
ALOFT, PER MODEL DISTRIBUTION OF DEWPOINTS, TONIGHT. INCREASING
VERTICAL WIND SHEAR IN THE LOWER LEVELS SO RISK OF SEVERE WEATHER IS
SLIGHTLY ELEVATED BUT MORE TO SOUTHEAST MS AND NORTHWEST AL. THAT
WOULD INCLUDE NORTHERN GREENE COUNTY MS TO NORTHWEST MONROE COUNTY
AL, AND POINTS NORTHWEST. STRONGER CONVECTION TONIGHT WELL NORTH AND
AWAY FROM THE COAST.

/77

.LONG TERM...(MONDAY THROUGH FRIDAY)...NO CHANGES. COLD FRONT WEST
OF HERE WILL DRIFT SOUTH OVER THE CENTRAL GULF COAST AND STALL. THIS
WILL BRING INCREASING CONVECTION THROUGH THE WEEKEND WITH DECREASING
CHANCE OF SEVERE WEATHER. UPPER DYNAMICS WILL WEAKEN AS THE FRONT
MOVES INTO THE AREA. THE FRONT WILL RETURN NORTH AS A WARM FRONT
MONDAY AS THE UPPER RIDGE BEGINS TO BUILD BACK IN. THIS WILL BRING
REBOUNDING TEMPS FOR THE START OF THE WORK WEEK. MOISTURE LEVELS WILL
REMAIN HIGH AND LEAD TO CONTINUED HUMID CONDITIONS, THUS RAIN CHANCES
WILL REMAIN ABOVE CLIMATOLOGY THROUGH MUCH OF NEXT WEEK. &&

.MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW CAN BE EXPECTED
INTO TONIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST.
THE COLD FRONT WILL PUSH OFF THE NORTHERN GULF COAST LATE SATURDAY
AFTERNOON...AND THEN MOVE SLOWLY SOUTHWARD ACROSS THE COASTAL WATERS
SATURDAY NIGHT. A LIGHT SOUTHERLY FLOW WILL REDEVELOP LATE SUNDAY AS
THE STALLED FRONT SHIFTS BACK NORTH AS A WARM FRONT. A SECOND WEAK
COLD FRONT WILL APPROACH THE COAST THE MIDDLE OF NEXT WEEK AND AGAIN
MOVE ACROSS THE COASTAL WATERS AND STALL. /22

&&

.AVIATION (18Z/00Z ISSUANCES)...VFR TO OCCASIONAL MVFR CEILING AND
VISIBILITY CONDITIONS ARE EXPECTED TO PREVAIL AT ALL TAF SITES
THROUGH THIS EVENING. IFR CEILING CONDITIONS ARE EXPECTED AFTER
10/04Z FOR ALL TAF SITES...WITH A 30 PROB GROUP FOR PASSING SHOWERS
WITH GUSTY WINDS UP TO 25 KNOTS. /22

&&

.FIRE WEATHER...WARM AND HUMID TODAY AS A WEAK COLD FRONT
APPROACHES. THE FRONT WILL STALL ALONG THE COAST OVER THE WEEKEND AND
BRING INCREASED ONSHORE WIND WITH INCREASED CHANCES OF RAIN AND
RELATIVE HUMIDITY FAR ABOVE CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  81  66  78 /  50  50  50  40
PENSACOLA   74  81  70  81 /  40  50  50  40
DESTIN      76  84  73  82 /  30  40  50  40
EVERGREEN   70  78  66  78 /  50  60  50  40
WAYNESBORO  66  72  61  74 /  80  60  40  30
CAMDEN      68  75  62  75 /  60  70  50  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 9, 5:50 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CDT SAT OCT 9 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
550 AM CDT SAT OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA LATER THIS MORNING. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE
FRONTAL BOUNDARY TODAY. THE COLD FRONT IS EXPECTED TO STALL ALONG
THE GULF COAST LATER TODAY. SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE OVER THE AREA TONIGHT ESPECIALLY EAST OF I-65 AND ALONG THE
COAST. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED WIND
GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MOSTLY ALONG A
STALLED FRONTAL BOUNDARY ALONG THE COAST THROUGH SUNDAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED WIND GUSTS TO 40 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH SOME OF
THE STRONGER THUNDERSTORMS THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER
NETWORKS FOR SEVERE WEATHER MAY BE REQUIRED FOR LATER TODAY AND
TONIGHT.

In the hours before

Special weather statement, Oct 9, 4:03 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT FRI OCT 9 2009

ALZ051-MSZ067-092215-
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO AND BUTLER...
403 PM CDT FRI OCT 9 2009

...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW AND WAYNE COUNTIES...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES WEST OF STRENGTHFORD...MOVING NORTHEAST
AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WHISTLER...CLARA...WOODWARDS...WAYNESBORO...BOICE AND HIWANNEE
THROUGH 515 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

PURDY
Special weather statement, Oct 9, 4:42 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
442 PM CDT FRI OCT 9 2009

ALZ051>053-MSZ067-092230-
WASHINGTON-CLARKE-CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...GROVE HILL...
442 PM CDT FRI OCT 9 2009

...A LINE OF STRONG THUNDERSTORMS MOVING EAST OUT OF WAYNE COUNTY
MISSISSIPPI WILL AFFECT NORTHERN WASHINGTON...SOUTHERN CHOCTAW AND
NORTHERN CLARKE COUNTIES OF ALABAMA THROUGH 530 PM...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES SOUTHWEST OF EVANSBORO TO 3
MILES WEST OF LOPER...MOVING EAST AT 40 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
EVANSBORO...MELVIN...WATER VALLEY...SOUWILPA...SILVER CROSS...
GILBERTOWN...TOXEY AND HODGEWOOD THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Local storm report, Oct 9, 5:09 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
509 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     4 S BARRYTOWN           31.78N 88.24W
10/09/2009                   CHOCTAW            AL   EMERGENCY MNGR

            TREE DOWN BLOCKING THE WEST BOUND LANE OF HIGHWAY 84 NEAR
            BARRYTOWN ROAD.

&&

JFB
Local storm report, Oct 9, 6:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CDT FRI OCT 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     CHILTON                 31.78N 87.84W
10/09/2009                   CLARKE             AL   EMERGENCY MNGR

            TREES DOWN BLOCKING COUNTY ROAD 9 NEAR CHILTON.

0540 PM     TSTM WND DMG     S THOMASVILLE           31.91N 87.74W
10/09/2009                   CLARKE             AL   EMERGENCY MNGR

            TREES REPORTED DOWN ON HIGHWAY 5 SOUTH OF THOMASVILLE.

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 4:53 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke52 min
Oct 9, 5:24 PM CDTSevere Thunderstorm WarningMOBClarke, Wilcox51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.